, Volume 94, Issue 1, pp 195-202

Some observations on Babu\vs}ka and Brezzi theories

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Summary. Some observations are made on abstract error estimates for Galerkin approximations based on Babuška-Brezzi conditions. A basic error estimate due to Babuška is sharpened by means of an identity that \(\| P\|=\|I-P \|\) for any nontrivial idempotent operator P. Some remarks are also made on the Brezzi's theory for mixed variational problems and their Galerkin approximations.

Received March 1, 2000 / Revised version received September 28, 2000 / Published online June 17, 2002
ID="*" This work was partially supported by NSF DMS-9706949, NSF ACI-9800244 and NASA NAG2-1236
Correspondence to: J. Xu